MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN055190
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during use of the device we observed the guide was unraveled at its tip side, which made the remove of the needle difficult".No patient harm or consequence.It was reported the catheter was removed "with difficulties" and the doctor inserted a new catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one guide wire assembly and a lidstock for analysis.Signs of use in the form of biological material was observed on the guide wire body.The introducer needle was not returned for evaluation.Visual analysis revealed that the guide wire was severely unraveled from the distal end.One major kink was also observed.Microscopic examination confirmed the damage and revealed that the core wire separated directly adjacent to the distal weld.Visual analysis could not be performed on the introducer needle as it was not returned for analysis.The major kink on the guide wire measured 471mm from the proximal weld.The guide wire total length from the proximal weld to the point of separation on the core wire measured 602mm which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer measured outer diameter measured.790mm which is within the specification limits of.788mm-.826mm per the guide wire graphic.Dimensional analysis could not be performed on the introducer needle as it was not returned for analysis.The proximal end (functional end) of the guide wire was inserted through a lab inventory ars/introducer needle subassembly.No resistance was encountered as the guide wire passed completely through the assembly.Performed per ifu statement "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".Functional analysis could not be performed on the introducer needle as it was not returned for analysis.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of an unraveled guide wire was confirmed through complaint investigation.Visual analysis revealed that the swg core wire had separated directly adjacent to the distal weld, which caused the component to unravel.The guide wire met all functional/dimensional requirements during investigation testing.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Despite this, without the actual introducer needle returned for analysis, the root cause for this issue cannot be officially confirmed.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13934109
Report Number3006425876-2022-00260
Device Sequence Number14635496
Product Code DQY
UDI-Device Identifier10801902146523
UDI-Public10801902146523
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberIPN055190
Device Catalogue NumberCS-15703-E
Device Lot Number71F20J1168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown